Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/13633

Title: Testing variance components in balanced linear growth curve models
Authors: Drikvandi, Reza
Khodadadi, Ahmad
Verbeke, Geert
Issue Date: 2012
Citation: JOURNAL OF APPLIED STATISTICS, 39 (3), p. 563-572
Abstract: It is well known that the testing of zero variance components is a non-standard problem since the null hypothesis is on the boundary of the parameter space. The usual asymptotic chi-square distribution of the likelihood ratio and score statistics under the null does not necessarily hold because of this null hypothesis. To circumvent this difficulty in balanced linear growth curve models, we introduce an appropriate test statistic and suggest a permutation procedure to approximate its finite-sample distribution. The proposed test alleviates the necessity of any distributional assumptions for the random effects and errors and can easily be applied for testing multiple variance components. Our simulation studies show that the proposed test has Type I error rate close to the nominal level. The power of the proposed test is also compared with the likelihood ratio test in the simulations. An application on data from an orthodontic study is presented and discussed.
Notes: [Drikvandi, Reza; Khodadadi, Ahmad] Shahid Beheshti Univ, Dept Stat, Tehran, Iran. [Verbeke, Geert] Katholieke Univ Leuven, B-3000 Louvain, Belgium. [Verbeke, Geert] Univ Hasselt, B-3590 Diepenbeek, Belgium. r_drikvandi@sbu.ac.ir
URI: http://hdl.handle.net/1942/13633
DOI: 10.1080/02664763.2011.603294
ISI #: 000302020400008
ISSN: 0266-4763
Category: A1
Type: Journal Contribution
Validation: ecoom, 2013
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.